Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Got an injection. Unable to move arm. Burning sensation. Why?

The other day the doctor tried to take a blood sample from the bend in my arm and when he put the needle in there was an extream amount of pain like an electric shock, and my arm went numb all the way down to my hand and anyway now I can't move or bend my arm without feeling like shock waves throughout my wrist and hands. It also leaves a very painfull feeling after like a burning feeling can you please tell me what has happened to my arm?
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

From the history available, a possibility is that the needle hit a nerve in the cubital fossa since there are many closely placed structures in that area of the body. The sensation you describe is that of a nerve injury along the distribution of the nerve on the forearm. Nerve injuries during injections or intravenous lines are quite common. This could have happened because you might have not kept your hand still during the procedure. Nerve injuries can take long to recover depending on the extent of injury. If it is a first degree or small injury it may take from few days to few months to recover.

It is advisable you visit your doctor if the pain is excrutiating or lasts longer.

Hope this helps,
Dr A Rao
Answered: Sat, 6 Jul 2013
I find this answer helpful
General & Family Physician Dr. Alekhya's  Response
This may be because of the nerve damage due to intentional blood withdrawl.It is not a serious injury if it is neuropraxia as it is reversible and it slowly without treatment also you can get it normal.But in case of neurotemesis or axontemesis you need to consult your doctor as they may do check the velocity of the nerve.
Some times the pain in your case may also be due to injury to artery.Hydrocortisone ointment may help you to releive from this pain and if it is just due to the pain in vein you need to apply thromboplem ointment.Thank you.
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor